MAUDE Adverse Event Report: COOK INC ULTRATHANE DAWSON-MUELLER MAC-LOC LOCKING LOOP MULTIPURPOSE DRAINAGE CATHETER; GBO CATHETER, NEPHROSTOMY, GENERAL & PLASTIC SURGERY

COOK INC ULTRATHANE DAWSON-MUELLER MAC-LOC LOCKING LOOP MULTIPURPOSE DRAINAGE CATHETER; GBO CATHETER, NEPHROSTOMY, GENERAL & PLASTIC SURGERY
Model Number N/A
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 03/27/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The event is currently under investigation.A follow-up report will be submitted upon receipt of additional information or completion of the investigation.
 
Event or Problem Description
International customer reported that a patient was undergoing placement of a ultrathane dawson-mueller mac-loc locking loop multipurpose drainage catheter.Access to the target lesion was gained through a right intercostal approach.The physician attempted to confirm proper placement of the device within the lesion by placing negative pressure within the device to aspirate fluid; air was aspirated rather than fluid.The device was removed and a new device placed and the procedure completed.Post procedure testing by the physician of the device by injecting saline identified a leak between the hub and the catheter.There are no reported adverse patient consequences.The device was received by the manufacturer for evaluation.
 
Additional Manufacturer Narrative
Investigation - evaluation.A review of the drawings, device history record, instructions for use (ifu), manufacturing instructions, quality control, visual inspection and functional test of the returned device was conducted during the investigation.The device was returned in open, used condition.The macloc assembly was leak tested, and a leak was found between the cap and assembly.Manufacturing requirements call for a silicone insert inside the assembly.The device was opened and the insert was present; however, it was positioned incorrectly, creating a gap that allows fluid to leak through.It is feasible to suggest that this insert was not placed properly during manufacturing.Review of device history record shows no nonconforming events which could contribute to this failure mode.It should be noted there were no other reported complaints for this lot number.Based on the information provided, examination of the returned device and the results of our investigation, the root cause is likely manufacturing related.Measures have been initiated to address this failure mode.We will continue to monitor for similar complaints.

Brand Name
ULTRATHANE DAWSON-MUELLER MAC-LOC LOCKING LOOP MULTIPURPOSE DRAINAGE CATHETER
Common Device Name
GBO CATHETER, NEPHROSTOMY, GENERAL & PLASTIC SURGERY
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key6519094
Report Number1820334-2017-00717
Device Sequence Number10952709
Product Code GBO
UDI-Device Identifier00827002137653
UDI-Public(01)00827002137653(17)191103(10)7416381
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/13/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberULT10.2-38-25-P-5S-CLDM-WF-HC
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 03/27/2017
Supplement Date Received by Manufacturer06/16/2017
Initial Report FDA Received Date04/25/2017
Supplement Report FDA Received Date07/13/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1